Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 2001, 12:51 AM EST for Kosciusko County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 12:51 AM EST (05:51 UTC)
- Expired
- Apr 10, 2001, 1:30 AM EST
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 17 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 100552 SVRFWA INC085-100630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1251 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KOSCIUSKO COUNTY IN INDIANA * UNTIL 130 AM EST * AT 1251 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF LEESBURG...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... SYRACUSE PIERCETON NORTH WEBSTER NICKEL SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4140 8605 4122 8602 4112 8571 4144 8567
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EST, 9 hours 51 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST MON APR 9 2001 MID-MS TO LWR OH VLY RAPIDLY DESTABILIZING THIS AFT WITH 18Z MSAS LI TO M6-8C...LAPS CAPES TO 2400 J/KG. INCRSG INSTABILITY WITH SVRL AM CONVECTION OUTFLOW BNDRIES S OF FA FOR CONVECTION TO FOCUS ON THIS EVE/TONIGHT. WLCI3 925MB WIND FIELD HAS BACKED AND INCREASED TO 20-25KT SWRLY. ETA/RUC40 INDICATING CONV ACRS NRN FA WL BE SLIGHTLY ELEVATED. 1000-850MB MFLUX CONVG MAX ACRS SRN FA BY 00Z. WL CONCENTRATE LKLY POPS WITH STRONG WORDING IN SRN FA WITH STRONG STORM WORDING TO HI CHC SCT POPS SHRA/TSRA MI ZNS. IN LONGER TERM NGM SEEMS TO WEAKEN LEAD DAKOTAS WAVE TO QUICK AS IT LIFTS INTO UPR GRTLKS. ALSO NOTING NCEP CONCERNS WITH NGM HANDLING OF THE NEXT WAVE EJECTING OUT OF INTRMTN REGION...HAVE LEANED TO ETA/AVN SOLN. CONTD LLVL CONVG NEXT FEW DAYS WL NECESSITATE CONT POPS THROUGH DY3 SPCLY SRN FA. MISFWA IN A FEW. .IWX...NONE. PBM
In the hours before
Local storm report, Apr 9, 9:35 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
935 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM WALTON IN .88 INCH HAIL
04/09/01 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0533 PM SOMERSET IN .75 INCH HAIL
04/09/01 WABASH REPORTED BY HAM RADIO
OPERATOR.
0533 PM (GUS)GRISSOM AFB PERU IN .88 INCH HAIL
04/09/01 MIAMI REPORTED BY STORM
SPOTTER.
0535 PM ONWARD IN 1 INCH HAIL
04/09/01 CASS REPORTED BY PUBLIC.
0544 PM 7 SSW PERU IN 1.75 INCH HAIL
04/09/01 MIAMI REPORTED BY STORM
SPOTTER.
0545 PM MEXICO IN 1 INCH HAIL
04/09/01 MIAMI REPORTED BY FIRE AND
RESCUE.
0550 PM 9 SSE PERU IN 1 INCH HAIL
04/09/01 MIAMI REPORTED BY STORM
SPOTTER.
0552 PM 3 NW MEDARYVILLE IN 1.75 INCH HAIL
04/09/01 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0555 PM BUNKER HILL IN 1.75 INCH HAIL
04/09/01 MIAMI CARS BEING DAMAGED BY
LARGE HAIL.
0556 PM 3 SW NORTH JUDSON IN 1.75 INCH HAIL
04/09/01 STARKE REPORTED BY STORM
SPOTTER.
0600 PM 1 W PERU IN .75 INCH HAIL
04/09/01 MIAMI REPORTED BY EMERGENCY
MANAGEMENT.
0623 PM 9 S WABASH IN .75 INCH HAIL
04/09/01 WABASH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM 3 W MARION IN .88 INCH HAIL
04/09/01 GRANT REPORTED BY EMERGENCY
MANAGEMENT. HAIL BEING
REPORTED BETWEEN 3W OF
MARION TO MARION.
0629 PM SOMERSET IN .75 INCH HAIL
04/09/01 WABASH REPORTED BY STORM
SPOTTER.
0645 PM MARION IN .88 INCH HAIL
04/09/01 GRANT REPORTED BY EMERGENCY
MANAGEMENT. POWER LINES
DOWN AND FUNNEL CLOUD
BEING REPORTED. REPORTS
ACROSS EASTERN PARTS OF
COUNTY.
0645 PM 8 E MARION IN 1.75 INCH HAIL
04/09/01 GRANT REPORTED BY STORM
SPOTTER.
0650 PM LAKE CICOTT IN .75 INCH HAIL
04/09/01 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0656 PM FULTON IN 1.25 INCH HAIL
04/09/01 FULTON REPORTED BY 911 DISPATH.
0700 PM ARCANA IN WIND DAMAGE
04/09/01 GRANT ROOF BLOWN OFF BARN.
REPORTED BY STORM
SPOTTER.
0700 PM 2 N PERU IN WIND DAMAGE
04/09/01 MIAMI REPORTED BY PUBLIC. 2
MILES NORTH OF PERU TO
ERIE. DAMAGE TO SIDING
AND BROKEN WINDOWS DUE
TO WIND DAMAGE AND HAIL.
0703 PM ERIE IN 1.75 INCH HAIL
04/09/01 MIAMI REPORTED BY HAM RADIO
OPERATOR.
0705 PM 2 NNE ARCANA IN 2 INCH HAIL
04/09/01 GRANT REPORTED BY STORM
SPOTTER. POSSIBLE WALL
CLOUD.
0709 PM 1 SW WABASH IN 1 INCH HAIL
04/09/01 WABASH REPORTED BY STORM
SPOTTER.
0709 PM 3 S WABASH IN .88 INCH HAIL
04/09/01 WABASH REPORTED BY HAM RADIO
OPERATOR. 3/4 INCH
BEING REPORTED IN WABASH.
0709 PM SOMERSET IN 1.25 INCH HAIL
04/09/01 WABASH REPORTED BY STORM
SPOTTER.
0720 PM 2 N HARTFORD CITY IN 4.5 INCH HAIL
04/09/01 BLACKFORD REPORTED BY STORM
SPOTTER. POWER LINE DOWN.
0723 PM HARTFORD CITY IN 1.75 INCH HAIL
04/09/01 BLACKFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
GOLF BALL SIZED HAIL
BEING REPORTED ACROSS
COUNTY.
0724 PM SOMERSET IN 1 INCH HAIL
04/09/01 WABASH REPORTED BY HAM RADIO
OPERATOR.
0728 PM LA FONTAINE IN .88 INCH HAIL
04/09/01 WABASH REPORTED BY STORM
SPOTTER.
0730 PM 3 NE HARTFORD CITY IN .88 INCH HAIL
04/09/01 BLACKFORD REPORTED BY STORM
SPOTTER.
0730 PM MARION IN 1 INCH HAIL
04/09/01 GRANT REPORTED BY EMERGENCY
MANAGEMENT. QUARTER
SIZED AND LARGER HAIL
ACROSS NORTHERN PARTS
OF THE COUNTY.
0735 PM ARCANA IN WIND DAMAGE
04/09/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ROOFS BLOWN OFF. TREES
DOWN.
0735 PM ARCANA IN 1.75 INCH HAIL
04/09/01 GRANT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0740 PM 14 NW PORTLAND IN 1.75 INCH HAIL
04/09/01 JAY REPORTED BY HAM RADIO
OPERATOR.
0742 PM PENNVILLE IN 1.75 INCH HAIL
04/09/01 JAY REPORTED BY HAM RADIO
OPERATOR.
0753 PM PORTLAND IN 1.75 INCH HAIL
04/09/01 JAY REPORTED BY HAM RADIO
OPERATOR. 30-40 MPH WINDS
0755 PM HARTFORD CITY IN 1.75 INCH HAIL
04/09/01 BLACKFORD REPORTED BY EMERGENCY
MANAGEMENT.
0802 PM REDKEY IN WIND DAMAGE
04/09/01 JAY REPORTED BY HAM RADIO
OPERATOR. TREES DOWN
SOUTH OF REDKEY.Special weather statement, Apr 9, 9:38 PM EST, 3 hours 13 minutes before
INZ013-015>018-020-022>027-032>034-OHZ024-025-100315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 938 PM EST MON APR 9 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO HAS BEEN CANCELLED. ALTHOUGH A SMALL CHANCE FOR ADDITIONAL THUNDERSTORMS EXISTS FOR THE REMAINDER OF TONIGHT...NO ADDITIONAL ORGANIZED SEVERE WEATHER IS EXPECTED.
Local storm report, Apr 9, 11:28 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 6 W BROOKSTON IN .75 INCH HAIL
04/09/01 WHITE REPORTED BY EMERGENCY
MANAGEMENT. AT
INTERSECTION OF ST RD
18 AND INTERSTATE 65.
1112 PM 6 W CHALMERS IN .75 INCH HAIL
04/09/01 WHITE REPORTED BY EMERGENCY
MANAGEMENT.C
INTERSECTION OF 600S
AND SR 231Local storm report, Apr 9, 11:31 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 6 W BROOKSTON IN .75 INCH HAIL
04/09/01 WHITE AT INTERSECTION OF ST
RD 18 AND INTERSTATE
65. REPORTED BY
EMERGENCY MANAGEMENT.
@RUKWBCe
KDENWWUS53 KIWX 100432
LSRFWA
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1112 PM 6 W CHALMERS IN .75 INCH HAIL
04/09/01 WHITE INTERSECTION OF 600S
AND SR 231. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Apr 9, 11:32 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 PM EST MON APR 09 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1112 PM 6 W CHALMERS IN .75 INCH HAIL
04/09/01 WHITE INTERSECTION OF 600S
AND SR 231. REPORTED BY
R EMERGENCY MANAGEMENT.Local storm report, Apr 10, 12:20 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1214 AM BROOKSTON IN .88 INCH HAIL
04/10/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1214 AM WOLCOTT IN .88 INCH HAIL
04/10/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:02 PM EST | Tornado Warning | IWX | Huntington, Wabash | 48 min |
| Apr 9, 7:19 PM EST | Severe Thunderstorm Warning | IWX | Grant | 56 min |
| Apr 9, 7:29 PM EST | Tornado Warning | IWX | Jay | 51 min |
| Apr 9, 7:37 PM EST | Severe Thunderstorm Warning | IWX | Miami | 23 min |
| Apr 9, 7:48 PM EST | Tornado Warning | IWX | Blackford, Grant | 62 min |
| Apr 9, 10:38 PM EST | Severe Thunderstorm Warning | IWX | White | 42 min |
| Apr 10, 12:04 AM EST | Severe Thunderstorm Warning | IWX | White | 26 min |
| Apr 10, 1:04 AM EST | Severe Thunderstorm Warning | IWX | Noble | 26 min |
| Apr 10, 1:28 AM EST | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Steuben | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.